MAUDE Adverse Event Report: ABBOTT VASCULAR STARCLOSE SE VASCULAR CLOSURE SYSTEM; VESSEL CLOSURE CLIP

ABBOTT VASCULAR STARCLOSE SE VASCULAR CLOSURE SYSTEM; VESSEL CLOSURE CLIP
Catalog Number 14679-05
Medical Device Problem Codes Off-Label Use (1494); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.Lot history record (lhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history did not indicate a lot specific quality issue.Reportedly, the starclose se device was being used in an area with calcification.It should be noted that the starclose se instructions for use (ifu), states: do not deploy the clip in areas of calcified plaque.It is unknown if the ifu deviation contributed to the reported difficulties the investigation was unable to determine a conclusive cause for the reported difficulties.Factors that may contribute to the failure to achieve hemostasis include, but not limited to, incorrect positioning of device, inadequate tissue capture by the clip, delay in deploying clip after vessel locator was pulled into apposition against anterior surface of artery.The treatment appears to be related to circumstances of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.H6: medical device problem code - 1494 patient selection.
 
Event or Problem Description
It was reported that this was an arteriotomy closure of the mildly calcified right common femoral artery using a starclose se device after a iliac intervention procedure using a 6f sheath.Reportedly, the starclose clip did not achieve hemostasis at the access site possibly due to the physician not spreading the access site enough with hemostats.Manual compression was applied to achieve hemostasis.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.

Brand Name
STARCLOSE SE VASCULAR CLOSURE SYSTEM
Common Device Name
VESSEL CLOSURE CLIP
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19195727
Report Number2024168-2024-05154
Device Sequence Number12667588
Product Code MGB
UDI-Device Identifier08717648175060
UDI-Public(01)08717648175060(17)250601(10)3110141
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P050007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Catalogue Number14679-05
Device Lot Number3110141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2024
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown